Alert archive / North Carolina / Coastal Flood Statements in 2007
Coastal Flood Statement 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this coastal flood statement at Jan 25, 2007, 8:06 AM EST. It took effect at Jan 25, 2007, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2007, 8:06 AM EST (13:06 UTC)
- In effect from
- Jan 25, 2007, 7:00 PM EST
- Expired
- Jan 26, 2007, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMHX 251306 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 806 AM EST THU JAN 25 2007 NCZ103-104-252215- /O.NEW.KMHX.CF.S.0002.070126T0000Z-070126T1300Z/ OUTER BANKS DARE-OUTER BANKS HYDE- 806 AM EST THU JAN 25 2007 ...MINOR SOUND SIDE FLOODING POSSIBLE TONIGHT FROM OREGON INLET TO OCRACOKE... AS A COLD FRONT MOVES OFFSHORE...NORTHWEST WINDS OF 30 TO 35 KNOTS WILL DEVELOP OVER THE PAMLICO SOUND THIS EVENING...AND CONTINUE UNTIL EARLY FRIDAY MORNING. THESE GUSTY WINDS WILL INCREASE WATER LEVELS OVER THE EASTERN PORTION OF THE SOUND...AND MINOR SOUND SIDE FLOODING WILL BE LIKELY ON THE OUTER BANKS. WATER LEVELS WILL LIKELY RISE ABOUT 2 FEET ABOVE NORMAL OVER THE SOUND SIDE PORTIONS OF HATTERAS AND OCRACOKE ISLANDS. RESIDENTS IN AREAS PRONE TO FLOODING SHOULD TAKE ACTION TO PROTECT ANY PROPERTY THAT MAY BE THREATENED. SOME ROADS ADJACENT TO THE SOUND WILL ALSO LIKELY BE COVERED WITH UP TO A FOOT OF WATER. WINDS WILL DIMINISH FRIDAY AND THE MINOR FLOODING WILL SUBSIDE. $$
2 follow-up statements
000 WHUS42 KMHX 251950 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 250 PM EST THU JAN 25 2007 NCZ103-104-261015- /O.CON.KMHX.CF.S.0002.070126T0000Z-070126T1300Z/ OUTER BANKS DARE-OUTER BANKS HYDE- 250 PM EST THU JAN 25 2007 ...MINOR SOUND SIDE FLOODING POSSIBLE TONIGHT FROM OREGON INLET TO OCRACOKE... AS A COLD FRONT MOVES OFFSHORE...NORTHWEST WINDS OF 30 TO 35 KNOTS WILL DEVELOP OVER THE PAMLICO SOUND THIS EVENING...AND CONTINUE UNTIL EARLY FRIDAY MORNING. THESE GUSTY WINDS WILL INCREASE WATER LEVELS OVER THE EASTERN PORTION OF THE SOUND...AND MINOR SOUND SIDE FLOODING WILL BE LIKELY ON THE OUTER BANKS. WATER LEVELS WILL LIKELY RISE ABOUT 2 FEET ABOVE NORMAL OVER THE SOUND SIDE PORTIONS OF HATTERAS AND OCRACOKE ISLANDS. RESIDENTS IN AREAS PRONE TO FLOODING SHOULD TAKE ACTION TO PROTECT ANY PROPERTY THAT MAY BE THREATENED. SOME ROADS ADJACENT TO THE SOUND WILL ALSO LIKELY BE COVERED WITH UP TO A FOOT OF WATER. WINDS WILL DIMINISH FRIDAY AND THE MINOR FLOODING WILL SUBSIDE. $$
000 WHUS42 KMHX 260751 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 250 AM EST FRI JAN 26 2007 NCZ103-104-261500- /O.EXT.KMHX.CF.S.0002.000000T0000Z-070126T1500Z/ OUTER BANKS DARE-OUTER BANKS HYDE- 250 AM EST FRI JAN 26 2007 ...MINOR SOUND SIDE FLOODING POSSIBLE THIS MORNING FROM OREGON INLET TO OCRACOKE... GUSTY NORTHWEST WINDS OF 25 TO 35 KNOTS WILL CONTINUE EARLY THIS MORNING OVER THE PAMLICO SOUND. THESE GUSTY WINDS WILL INCREASE WATER LEVELS OVER THE EASTERN PORTION OF THE SOUND...AND MINOR SOUND SIDE FLOODING WILL BE LIKELY ON THE OUTER BANKS. WATER LEVELS WILL LIKELY RISE ABOUT 2 FEET ABOVE NORMAL OVER THE SOUND SIDE PORTIONS OF HATTERAS AND OCRACOKE ISLANDS. RESIDENTS IN AREAS PRONE TO FLOODING SHOULD TAKE ACTION TO PROTECT ANY PROPERTY THAT MAY BE THREATENED. SOME ROADS ADJACENT TO THE SOUND WILL ALSO LIKELY BE COVERED WITH UP TO A FOOT OF WATER. WINDS WILL DIMINISH LATE THIS MORNING AND THE MINOR FLOODING WILL SUBSIDE. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this coastal flood statement went out at Jan 25, 2:31 AM EST, 5 hours 35 minutes earlier.
Area forecast discussion, Jan 25, 2:31 AM EST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
231 AM EST THU JAN 25 2007
.SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...SHARP UPPER TROF WILL
SWEEP THROUGH THE SOUTHEAST STATES TONIGHT. JUST AHEAD OF IT A
FAST-MOVING DRY COLD FRONT WILL MOVE THROUGH THE FORECAST AREA TODAY
USHERING IN SOME VERY CHILLY AIR FOR TONIGHT AND FRIDAY. THE TIGHT
PRESSURE GRADIENT JUST BEHIND THE FRONT WITH STRONG COLD AIR
ADVECTION WILL CREATE WIND ADVISORY CONDITIONS ALONG THE OUTER BANKS
OVERNIGHT SO POSTED A WIND ADVISORY FOR THE OUTER BANKS PORTIONS OF
DARE AND HYDE COUNTIES. THE COLD AIRMASS WILL BE SHORT-LIVED AS THE
UPPER FLOW BECOMES ZONAL...WHILE AT THE SURFACE WINDS BACK TO WEST
FRIDAY NIGHT AS A SURFACE RIDGE PASSES JUST TO THE SOUTH...THEN
SOUTHWEST DURING THE DAY SATURDAY AS THE RIDGE MOVES OFF THE
SOUTHEAST COAST. SATURDAY NIGHT A VIGOROUS UPPER TROF AND ITS
ASSOCIATED SURFACE FRONT OVER THE NORTHERN PLAINS MOVES EAST. A
SURFACE LOW IS FORECAST TO SPIN UP ALONG THE SOUTHERN END OF THE
FRONT OVER THE NORTHERN GULF SATURDAY NIGHT. MOISTURE FROM THE
SYSTEM WILL BEGIN TO SPREAD IN DURING THAT TIME.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...THE SURFACE LOW IS FORECAST
TO PASS SOUTHEAST OF THE FORECAST AREA BUT WILL ROTATE ENOUGH
ATLANTIC MOISTURE BACK AROUND IT TO GIVE US 20-30 PERCENT CHANCE OF
RAIN SATURDAY NIGHT INTO MAINLY THE FIRST HALF OF SUNDAY. ANOTHER
FAST-MOVING DRY CLIPPER SYSTEM WILL COME THROUGH ON TUESDAY NIGHT
BUT AT THIS POINT IS DOES NOT LOOK AS STRONG AS PREVIOUS ONES.
&&
.AVIATION...SHOULD BE VFR ALL THE WAY ON THE TAFS THROUGH THE NEXT 24
HOURS. ANTICIPATE WINDS INCREASING BY LATER THIS EVENING OR TONIGHT.
&&
.MARINE...LITTLE CHANGE IN RUN TO RUN MODEL CONSISTENCY OVER THE
PAST FEW DAYS REGARDING STRONG WINDS FOLLOWING COLDFRONT LATER THIS
EVENING. STRONG CAA AND SIGNIFICANT PRES RISES INDICATED IN THE 00Z
TO 12Z TIMEFRAME TONIGHT AND EARLY FRIDAY AND ANTICIPATE A PERIOD OF
GALE FORCE WINDS. COULD SEE SOME GUSTINESS APPROACH 50 KT ON THE
OREGON INLET TO OCRACOKE LEG AND WILL MENTION HIGHER GUSTS IN THIS
AREA. HAVE GENERALLY FOLLOWED WAVEWATCH NUMERICAL GUIDANCE FOR THIS
PERIOD...WHICH WILL BEST APPROXIMATE THE GFS WIND FIELDS WHICH HAVE
BEEN MOST CONSISTENT AND WHICH ARE PRETTY CLOSE TO THE CURRENT NAM12
WIND FCSTS AS WELL. WILL REISSUE THE MARINE WEATHER STATEMENT
HIGHLIGHTING THE STRONG WINDS.
WITH WEAK RIDGING...WINDS BACK AND WEAKEN A BIT FRIDAY NIGHT INTO
EARLY SATURDAY. SW WINDS WILL THEN INCREASE LATER SATURDAY INTO
SATURDAY NIGHT AHEAD OF ANOTHER SHOT OF COLD AIR AND SCA CONDITIONS
WILL AGAIN BE A GOOD POSSIBILITY ON CSTL WATERS LATE SATURDAY INTO
SATURDAY NIGHT AND PERHAPS EARLY SUNDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 6 PM THIS EVENING TO 4 AM EST FRIDAY FOR
NCZ103-104.
MARINE...GALE WARNING FROM 9 PM THIS EVENING TO 7 AM EST FRIDAY FOR
AMZ130-135-150-152-154-156-158.
&&Hazardous weather outlook, Jan 25, 3:36 AM EST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 336 AM EST THU JAN 25 2007 NCZ103-104-260900- OUTER BANKS DARE-OUTER BANKS HYDE- 336 AM EST THU JAN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A DRY COLD FRONT WILL MOVE THROUGH THE AREA TODAY. THE TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL BRING VERY WINDY CONDITIONS TO THE OUTER BANKS PORTIONS OF DARE AND HYDE COUNTIES FROM OCRACOKE NORTH FROM THIS EVENING THROUGH EARLY FRIDAY MORNING. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON THEN INCREASE FURTHER TO 30 TO 40 MPH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NORTHWEST WINDS WILL DECREASE TO 25 TO 35 MPH FRIDAY MORNING, THEN FURTHER TO 20 TO 25 IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ130-135-150-152-154-156-158-260900- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 336 AM EST THU JAN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A DRY COLD FRONT WILL MOVE THROUGH THE AREA TODAY. STRONG WINDS BEHIND THE FRONT WILL CREATE GALE FORCE WINDS THIS EVENING INTO EARLY FRIDAY MORNING. WINDS OF 30 TO 40 KNOTS ARE EXPECTED OVER THE COASTAL WATERS FROM SURF CITY TO CURRITUCK LIGHT AS WELL AS THE ALBEMARLE AND PAMLICO SOUNDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS WILL DECREASE FROM GALE TO SMALL CRAFT FRIDAY MORNING. WINDS WILL DROP BELOW SMALL CRAFT OVER ALL WATERS BY FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ029-044>047-079>081-090>095-098-260900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 336 AM EST THU JAN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 3:08 AM EST | Wind Advisory | MHX | 30 hr |
Nearby
Coastal Flood Statements in North Carolina, 2007Every coastal flood statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.